MAUDE Adverse Event Report: DENTSPLY LLC CAVITRON PLUS TAP-ON(DNA) G136; SCALER, ULTRASONIC

DENTSPLY LLC CAVITRON PLUS TAP-ON(DNA) G136; SCALER, ULTRASONIC
Catalog Number G136
Medical Device Problem Code Restricted Flow rate (1248)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There has been a previous report received where lack of water flow has caused an overheating insert.Since an overheating insert could necessitate medical/surgical intervention to preclude permanent damage to a body structure or permanent impairment of a body function, this malfunction would be likely to cause/contribute to a serious injury should it recur.As such, this event meets the criteria for reportability per 21 cfr part 803.The device is available for evaluation, though has not been returned as of this report.Evaluation results will be submitted as they become available.
 
Event or Problem Description
While using a cavitron plus g136, they allege that they have low water flow and the handpiece overheats, no injury resulted.
 
Additional Manufacturer Narrative
Notes: 07/03/25, evaluation tech: (b)(4).W4d water sol, iso valve build up/debris continuous water leaking due to debris buildup in the water system not allowing the solenoid to close completely.Water supply hose quick disconnect corroded.Debris buildup in the water filter.Low vibration due to malfunction with the main oscillator board.Dead batteries in wireless foot pedal.Worn and peeling foot control pad.Intermittent or no operation due to an open condition in the handpiece cable/corroded contact pins.Will replace damaged/worn components and recalibrate unit to factory specs upon estimate approval.Hand piece is getting warm due to corroded contact pins on the handpiece cable not allowing enough water to reach the handpiece.Hp 09/2019, hdpc 06/2019.

Brand Name
CAVITRON PLUS TAP-ON(DNA) G136
Common Device Name
SCALER, ULTRASONIC
Manufacturer (Section D)
DENTSPLY LLC
1301 smile way
york PA 17404
Manufacturer (Section G)
DENTSPLY LLC
1301 smile way
york PA 17404
Manufacturer Contact
dan eagar
221 w. philadelphia st.
york, PA 17401
7178494593
MDR Report Key22235678
Report Number2424472-2025-00081
Device Sequence Number9042075
Product Code ELC
UDI-Device IdentifierD00381840021
UDI-PublicD00381840021
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K052334
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberG136
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/17/2025
Supplement Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown